MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1190300
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/15/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, two (2) months post implant of a phasix mesh into an infected environment, the mesh was removed due to severe infection.A video was provided and shows a heavily contaminated mesh that had been explanted from the patient.Video review does not assist in root cause determination.Based on the event as reported the mesh was implanted into an infected environment and when the infection worsened the mesh was explanted.There is no indication in the information provided that a malfunction of the device caused the mesh to be explanted.A review of manufacturing and sterilization records was conducted and confirmed that the device was manufactured in accordance with specifications, with no anomalies identified during the process.To date, this is the only reported complaint for this manufacturing lot of 145 units released for distribution.Based on the information provided the mesh was explanted due to an infection that preexisted prior to mesh implant.The warning section of the instructions-for-use provided with the device states, "the use of any mesh or patch in a contaminated or infected wound can lead to fistula formation and/or extrusion of the mesh" and "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require the removal of the mesh." note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported on (b)(6) 2026, the patient was implanted with a phasix mesh.As reported, the mesh was used in an "infected hernia case." reportedly, two (2) months post implantation the phasix mesh was removed due to severe infection.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25525225
Report Number1213643-2026-00762
Device Sequence Number21517633
Product Code OOD
UDI-Device Identifier00801741077685
UDI-Public(01)00801741077685(11)250502(17)270428(10)HUKS0173
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1190300
Device Lot NumberHUKS0173
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2026
Initial Report FDA Received Date06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown